Jump to content

beta blocker


momdi
 Share

Recommended Posts

I did not have any chest pain with Inderal and it seed to help my PACs a lot. However I only took a very tiny dose, 5 mg once a day, before bed. Initially I tried 10mg twice a day, but it lowered my BP too much. But even at the higher dose I did not have chest pain.

Did you have chest pain prior to taking the Inderal or is this a new symptom? I would ask your cardio about it. It may be that your body needs time to adjust to the med or you may need to try a lower dose.

best wishes,

gena

Link to comment
Share on other sites

Thanks Gena,

Dr. Low started my son on Inderal 10 mg, 3/day, but he started slowly, 1/day, and is now up to 2/day. He's had some intermittent chest pain that's strong enough to stop him from doing whatever. He doesn't have a cardiologist. He just flew back home today (following our trip to Mayo), so hopefully he'll be following up with his PCP there soon.

Chest pain is listed as a *rare* side effect. I was just wondering if this was something that might occur more commonly with people with POTS.

Link to comment
Share on other sites

I take inderal. Are you sure it is chest pain and not pain from his stomach or esophagus. It's hard to tell sometimes. I know if I take my inderal without food I can feel the discomfort in my chest that is coming from my stomach.

Is he taking it with food???????????

Dawn :)

Link to comment
Share on other sites

Hi..I was on Inderal (actually the generic form Propranolol).. and I off and on did have chest pain on occasion after taking the med.. or sometime before it was time TOO take the med.. But that i think was my bodys way of reminding me that I need to take it..

Um I was on many different doseages of Inderal.. the highest dose that I was on was 90mg 4 times a day..(had also been on 120mg 3x's day as well..)

Propranolol (inderal) worked the best for in regards in Beta blockers.. um the side-effects were not bad for me..(with the exception of occasion chest pain.. and a funny feeling in my chest..and it made me tired some days..) but generally speaking Propranolol worked allright..

I hope that his chest pains subside.. and that he can tolerate Inderal.. as for me personally...(it took over 3yrs to find a beta blocker that works half ways decent for me.. and somewhat controled tachycardia..I know take the stronger form of Inderol..it kerlone (betaxolol).. its a more potent form..newer form and works longer.. so I only take it 2 times days instead of 4 times a day.. and 4 -10mg tabs of betaxolol is about equivalent to 90mg of Inderal 4 times day..

but i really hope that he feels better

Link to comment
Share on other sites

Thanks so much for your responses. This forum is always so helpful.

There's so much indigestion with POTS that it's always hard to sort out, but that's worth giving some thought. He's taking it with some cheese as we read that protein enhances the absorption.

I checked with a friend of mine who has lupus and she also had chest pain when she was on Inderal. I'm a nurse and I can't understand the mechanism that would *cause* chest pain as it's often prescribed to relieve chest pain. But with POTS the usual body mechanisms are so backwards, who knows???

The Inderal is dropping his standing pulse into the 90s, so that certainly is a lot better, and his laying down pulse is in the high 40s, so not too bad. And his blood pressure is improved too. Praying that the chest pain will pass. ;)

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...